Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 218, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2007, 5:35 PM CDT for Lavaca County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 5:35 PM CDT (22:35 UTC)
- Expired
- Jun 24, 2007, 7:30 PM CDT
- In force
- 115 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 242239
FFWEWX
TXC285-250030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YOAKUM...SHINER...MOULTON...
HALLETTSVILLE...
* UNTIL 730 PM CDT
* AT 535 PM CDT...THE NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA
OF RAIN OVER LAVACA COUNTY...VERY HEAVY AT TIMES...FROM SHOWERS
AND THUNDERSTORMS...MOVING NORTH AT 10 TO 15 MPH. 1 TO 3 INCH
RAINS IS POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS OVER LAVACA
COUNTY FOR THE NEXT 1 TO 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME
PERIODS OF VERY HEAVY RAIN...WIND GUSTS 25 TO 40 MPH...AND FREQUENT
DANGEROUS LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS FOR THE NEXT
1 TO 2 HOURS. THE RUNOFF FROM LOCALLY HEAVY RAINS WILL CAUSE SOME
FLOODING ON FLOOD PRONE STREETS AND HIGHWAYS...LOW WATER CROSSINGS
AND NEAR SMALL CREEKS AND STREAMS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$1 follow-up statement
000
WGUS74 KEWX 250013
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
711 PM CDT SUN JUN 24 2007
TXC285-250021-
LAVACA TX-
711 PM CDT SUN JUN 24 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LAVACA COUNTY...
THE HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS OVER LAVACA COUNTY
HAS MOVE EAST OF THE AREA. ISOLATED SHOWERS THROUGH 8 PM ARE
EXPECTED TO BRING ONLY LIGHT RAIN.
LAT...LON 2925 9668 2907 9693 2939 9723 2959 9720
2963 9715 2963 9686 2958 9682 2957 9679
2952 9673 2936 9658 2934 9658
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:29 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 3:29 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 329 PM CDT SUN JUN 24 2007 .DISCUSSION... WV SAT IMAGERY AND UPPER AIR ANALYSIS DEPICT A WEAKNESS IN THE 500MB RIDGE OVER TEXAS AND THIS WILL BE THE CAUSE OF INSTABILITY THROUGH THE EARLY PART OF THE FORECAST PERIOD. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DRIFT INTO THE EASTERN PART OF THE CWA FROM THE SOUTH. MODELS SUGGEST THIS ACTIVITY WILL INCREASE THROUGH THE EVENING AS HEATING OVERCOMES THE CAP. MODEL SOUNDINGS SHOW MODERATE RAINFALL POSSIBLE. MODELS ARE IN GOOD AGREEMENT WITH PLACEMENT OF THE WEAKNESS OVER NORTH TEXAS...BUT DISAGREE ON RAINFALL AMOUNT. GFS IS MUCH HIGHER THAN NAM. DECIDED TO GO IN BETWEEN LEANING TOWARD THE GFS. UPPER WEAKNESS WILL KEEP ATMOS UNSTABLE OVER OUR AREA THROUGH WEDNESDAY...PARTICULARLY OVER THE EASTERN HALF. EXPECT SHOWERS AND THUNDERSTORMS TO BUILD MAINLY DURING THE AFTERNOON AND EVENING MON...TUE...AND WED. RAINFALL AMOUNTS WILL BE AROUND 1-2 INCHES WITH SOME PLACES SEEING UP TO 3 INCHES. BY THURSDAY THE RIDGE WILL RE-ESTABLISH ITSELF OVER SOUTH CENTRAL TEXAS AND BRING AN END TO RAIN THROUGH THE END OF THE WEEK FOR THE MOST PART. WILL SEE SOME SLIGHT CHANCE POPS IN THE EASTERN COUNTIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 83 73 86 74 / 50 80 50 80 50 AUSTIN BERGSTROM INTL AIRPORT 72 85 73 86 74 / 50 80 50 80 50 DEL RIO INTL AIRPORT 74 91 76 91 76 / 50 30 20 20 30 SAN ANTONIO INTL AIRPORT 72 83 74 86 73 / 60 70 30 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/13
Hazardous weather outlook, Jun 24, 5:21 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 521 AM CDT SUN JUN 24 2007 TXZ171>173-183>194-202>209-217>225-228-251100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 521 AM CDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A VERY MOIST AND UNSTABLE AIRMASS CONTINUES TO COVER MOST OF SOUTH CENTRAL TEXAS AND WILL REMAIN OVER THE REGION THROUGH TONIGHT. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS FORMING THIS MORNING AND CONTINUING INTO THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING WHICH MAY CAUSE BRIEF STREET FLOODING IN URBAN AREAS AND RISES ON SMALL CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH AT LEAST WEDNESDAY. WITH THE MOISTURE IN PLACE THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY AND EVEN INTO THE OVERNIGHT HOURS. THE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. BY THURSDAY AND FRIDAY THE RAIN CHANCES WILL BEGIN TO DECREASE AS A MORE TYPICAL SUMMER PATTERN RETURNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.